MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN PERC BIOPSY NEEDLE GUIDE KIT

VERAN MEDICAL TECHNOLOGIES, INC SPIN PERC BIOPSY NEEDLE GUIDE KIT
Model Number INS-5600
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient did have a lobectomy on the left lower lobe.Patient was in right lateral decubitus position.Doctor had difficulty registering, but was able to move on.Doctor did attempt a percutaneous approach, but was complaint of poor samples.After the procedure, the patient received a chest x-ray and it was noted to have a pnemothroax.Dr.Places a chest tube and the patient was admitted to the hospital.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report and to correct information provided in the initial report.Correction to b1 and h1 of the initial report: this event was a serious injury, not a device malfunction or product problem.Correction to d1 and d4: the lot number provided by the facility (b)(6) is for an ins-5600, which is a spin perc biopsy needle guide kit.The subject device was not returned for evaluation, as it was discarded by the facility.There was no allegation of device malfunction of any veran devices.A pneumothorax is a known risk of the device and the procedure.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN PERC BIOPSY NEEDLE GUIDE KIT
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key13419092
Report Number3007222345-2022-00003
Device Sequence Number2455934
Product Code JAK
UDI-Device Identifier00815686020736
UDI-Public00815686020736
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberINS-5600
Device Catalogue NumberINS-5600
Device Lot Number85599200909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight93 KG